Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Does Diarrhea Mean I Have AIDS

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...one of the most common side effects of HIV, intestinal infections, and HIV drugs. Left untreated, it can cause dehydration (loss of water and nutrients) and wasting (unintentional weight loss). You have diarrhea if you have watery stools or if you have three or more bowel movements each day. If your diarrhea lasts for more than a few days, contains blood, or if you have a high fever or stomach pain you should contact your health care...
Ask the Experts

Soft Stools and Diarrhea for years on treatment

Hi all:I know this topic has been discussed before, but I thought I might get some fresh opinions from others with the same issue. I know it's not a great topic but I'm at wits end.I've been hiv+ for 7 years and started Atripla within 2 months of...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...For some patients the tenofovir in Truvada can cause chronic low grade loose stools so another possibility is a switch to Epzicom if HLA B5701 negative. Improving fiber in diet and regular use of active culture Read more »

diarrhea and HIV meds

I've been struggling with IBS/loose stools for a couple weeks now. I'm slowly getting back to normal, I hope. In the interim, I've noticed my Norvir isn't being absorbed. (I'm taking Truvada/Reyataz/Norvir, CD4 is 486) When this happens, should I...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...helpful such as taking with meals, calcium supplements, fiber supplements, macrobiotics or active yougurt, and numerous anti-diarrheal agents). If Norvir absorption still in question consider switch to non-PI based regimen (such as efavirenz or... Read more »

High VL & Diarrhea

Hello Dr., I was recently diagnosed (July 07) as HIV positive. I have been feeling flu like symptoms for the last 2 months and have lost about 20 lbs. I normally weigh about 175 but I'm down to 155 and look skinny. Anyway, my main question has...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...contributing to your GI symptoms. Most GI AIDS infections happen when a person's CD4 count is < 50. One approach is to start the HIV meds and see if the symptoms go away. If not, then an investigation of your GI tract for other infections is in... Read more »

side effects of aids?

I have a friend of mine that has been very sexually active the past several years and has been doing drugs. Her daughter has come to me and told me that she is having severe loose bowels. So much so that her mother is losing control even while out...
Cade Fields-Gardner M.S., R.D.

Response from Cade Fields-Gardner M.S., R.D.

The Cutting Edge
...Without a diagnosis of HIV infection, it is less likely that AIDS is involved. Loose bowel movements or diarrhea are such general problems that there could be a wide variety of factors involved. It is likely that something so Read more »
Articles
The Well Project

Diarrhea

... Table of Contents Diarrhea and HIV How Does Diarrhea Affect the Body? Treating Your Diarrhea Tips for Fighting Diarrhea Supplements for Diarrhea Read more »
AIDS InfoNet

What Is AIDS?

...treatment, your CD4 cell count will most likely go down. You might start having signs of HIV disease like fevers, night sweats, diarrhea, or swollen lymph nodes. If you have HIV disease, these problems will last more than a few days, and probably... Read more »
U.S. National Institute of Allergy and Infectious Diseases

The Evidence That HIV Causes AIDS

...to 1998, concomitant with a steep rise in HIV seroprevalence. High rates of mortality due to endemic conditions such as TB, diarrheal diseases and wasting syndromes, formerly confined to the elderly and malnourished, are now common among... Read more »
AIDS InfoNet

Diarrhea

... What Is Diarrhea? Is Diarrhea Dangerous? What Causes Diarrhea? How Do I Know What Is Causing My Diarrhea? How Is Diarrhea Treated? Read more »
Connect With Others

Suspected hiv notice coming.

Posted by diego47, 2 Replies
...Turns out my appendix was to blame and it was taken out. Fast forward to December 19th, during all this time I still keep having loose bowel movements and now I'm having night sweats and and my neck is sore but my lymph nodes are not swollen. I... Read more »

Bowel Issues (Sorry, not a nice topic)

Posted by Sprite1, 6 Replies
...the symptoms at least I've not had diarrhea" only to wake up early the next morning and going to the bathroom to have a very loose stool. My bathroom habits have changed though. I used to be regular, always one fairly large solid stool about six... Read more »

AIDS related diarrhea

Posted by Anonymous
... AIDS-related diarrhea? I am interested in learning more about its prevalence, causes and possible treatments. Any feedback is welcome. Thanks Read more »

Confusion & Conflict when it comes to HIV and AIDS

Posted by bradford, 1 Reply
...drinking water, food, vitamin supplements and complementary therapies. These have enabled assistance and improvement in many ways: diarrhea, nausea, neuropathy, irritated skin and rashes, wasting, fatigue, loss of appetite, immune suppression and... Read more »